Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Radiat Med. 2000 Jan-Feb;18(1):39-45.

Delayed adverse reactions to iodinated contrast media and their risk factors.

Author information

  • 1Department of Radiology, Yamagata University School of Medicine, Japan.

Abstract

PURPOSE:

The present prospective survey was performed to obtain information on delayed adverse reactions (DARs) to five types of low-osmolar iodinated contrast media, including their frequency, common manifestations, and the patient's history of allergy.

METHODS:

We investigated data from 15,890 consecutive patients who underwent contrast-enhanced computed tomography (CT) during a 15-month period. All patients were given a questionnaire asking about the occurrence of DARs, their symptoms and duration, and asked to consult a dermatologist if they had a skin reaction.

RESULTS:

Of 11,121 patients who returned the questionnaire (response rate, 70.0%), DARs were observed in 1,058 patients (9.5%). DARs tended to occur with higher incidence in patients with no previous history of examinations using contrast media, with past adverse reactions caused by contrast media, with a history of allergy, or with a serum creatinine level greater than 2.0 mg/dl. Among the 331 patients who reported skin reactions, 41 patients consulted a dermatologist. Skin reactions were observed significantly more frequently in patients for whom iotrolan was used, and 60% of these reactions were severe or moderate.

CONCLUSIONS:

Four risk factors for DARs were identified in the present investigation.

PMID:
10852654
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk